Philip L. Hooper, MD
To the Editor: Estrogen administration may play a role in the treatment of the toxic shock syndrome. I recently treated a woman with the toxic shock syndrome who did not respond to conventional therapy until her menstrual period was stopped with an injection of estrogen.
A 34 year-old white woman presented with a 3-day history of myalgias, diarrhea, nausea, vomiting, and weakness. Her menstrual period had started 4 days before admission; she used a hyperabsorbent tampon and changed it every 8 hours. Her blood pressure was 60/0 and temperature was 39.5 0C. She had diffuse lower abdominal pain, tender cervix
Learn more about subscription options.
Register Now for a free account.
Hooper PL. Toxic Shock Syndrome and Estrogen Therapy. Ann Intern Med. 1989;111:263–264. doi: 10.7326/0003-4819-111-3-263_2
Download citation file:
Published: Ann Intern Med. 1989;111(3):263-264.
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only